MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE X; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE X; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint(b)(4).Concomitant medical products- biomet microfixation sternalock screws, catalog #: ni, lot #: ni.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the patient does not wish to return them.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision due to loosening.During a visit to a chiropractor, the patient was advised that several screws were loose and one screw was just floating around, confirmed by ct scan.During the revision, the lower plate and screws were removed.The patient stated the two upper plates and screws were also loose, but remained implanted because there would be nothing holding the patient together.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.These parts were removed in a revision, therefore, the complaint is confirmed.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.For all plate 8 hole x implants (part# 73-2623) in the previous year (from the notification date), the total complaint rate is 0.18% which is no greater than the occurrence listed in the application fmea.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 8 HOLE X
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8481191
Report Number0001032347-2019-00199
Device Sequence Number11017731
Product Code HRS
UDI-Device Identifier00841036141028
UDI-Public00841036141028
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2623
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date08/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR